Arkansas, 2003

Hail in Arkansas, March 25, 2003

March 25, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 25, 3:59 PM CST, 1 minute earlier.

Area forecast discussion, Mar 25, 3:59 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
359 PM CST TUE MAR 25 2003

...REISSUED TO TAKE INTO ACCOUNT CURRENT WATCHES...

THE COLD FRONT HAS BEEN SLOWER THAN EXPECTED TODAY. THIS HAS GIVEN A
CHANCE TO RECOVER THE DEW POINTS INTO THE 60S IN THE FORM OF A WEDGE
MOVING TO THE NORTHEAST FROM SOUTHWEST ARKANSAS. VERTICAL VELOCITIES
ARE FAVORABLE FOR LIFT AHEAD OF THE COLD FRONT IN CONJUNCTION WITH
DAYTIME HEATING. EVEN WITH THE SLOWING DOWN OF THE FRONT ACROSS THE
OZARKS TODAY...ONCE ON THE SOUTHEAST EAST PART OF THE STATE...THE
FRONT SHOULD PICK UP SPEED AND EXIT THE STATE ON TIME TO LEAVE A DRY
FORECAST FROM 12Z ON WEDNESDAY UNTIL THE NEXT COLD FRONT APPROACHES
FOR THE WEEKEND. TEMPERATURES WILL COOL FOR WEDNESDAY BEHIND THE
COLD FRONT...THEN THEY WILL RECOVER NICELY FOR THURSDAY. SEVERE
WEATHER IS STILL A POSSIBILITY WITH THE NEXT FRONT...AND IT BEARS
CONTINUED WATCHING.

FCSTID =   32
HRO   39  65  44  72 /  70   0   0   0
LIT   46  67  47  75 /  60   0   0   0
HOT   46  67  47  76 /  70   0   0   0
PBF   47  68  48  76 /  60   0   0   0

.LZK...NONE.
Hazardous weather outlook, Mar 25, 4:43 AM CST, 11 hours 17 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
443 AM CST TUE MAR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS ARKANSAS TODAY AND TONIGHT ALLOWING
SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONT. THE FRONT WILL
MOVE NORTHWEST TO SOUTHEAST. A FEW OF THE STORMS COULD REACH SEVERE
LIMITS PRODUCING STRONG WINDS AND LARGE HAIL.

SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY WILL BE DRY. ANOTHER STRONG STORM SYSTEM WILL
BEAR DOWN ON THE REGION FRIDAY FOR ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE ON FRIDAY. AGAIN
THE MAIN THREAT OF SEVERE WEATHER APPEARS TO BE STRONG WINDS AND
LARGE HAIL AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON FRIDAY.

51

The radar

The Little Rock radar (KLZK), 105 km away, was scanning. The volume nearest the first event began at 22:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stone

When
March 25, 4:00 PM CST
Where
Stone County, Fox
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.783, -92.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347471.